Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 14, 2006, 7:45 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 7:45 PM MDT (01:45 UTC)
- Expired
- May 14, 2006, 8:45 PM MDT
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:02 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 14, 2:02 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 PM MDT SUN MAY 14 2006 .SYNOPSIS... A COLD FRONT HAS BEGUN TO PUSH INTO THE AREA FROM THE EAST THIS AFTERNOON. EAST WINDS WILL INCREASE WITH STRONGER AND GUSTY WINDS ON THE WEST SLOPES OF LOCAL MOUNTAINS. THE EAST FLOW WILL BRING IN MOIST AND UNSTABLE AIR TO THE REGION WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS POSSIBLE FOR MUCH OF THE WEEK. TEMPERATURES WILL BE MUCH COOLER TOMORROW...BUT WILL WARM UP BY THE MIDDLE OF THE WEEK. && .DISCUSSION... A COLD FRONT HAS PUSHED INTO THE EASTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON. THE FRONT IS EXPECTED TO CONTINUE TO PUSH WEST TO THE ARIZONA STATE LINE BY TOMORROW. EAST WINDS ASSOCIATED WITH THE FRONT WILL INCREASE LATE THIS AFTERNOON AND EVENING WITH MUCH STRONGER GUSTS OF UP TO 45 MPH POSSIBLE ALONG THE WEST SLOPES OF LOCAL MOUNTAINS TONIGHT THROUGH TOMORROW. EAST FLOW BEHIND THE FRONT WILL BRING IN A MOIST AND UNSTABLE AIR MASS TO THE REGION. WEAK UPPER LEVEL DISTURBANCES DROPPING SOUTH ALONG THE FRONT SIDE OF THE UPPER RIDGE WILL PROVIDE LIFT TO TRIGGER SHOWERS AND THUNDERSTORMS MAINLY EAST OF THE RIVER TONIGHT AND MORE WIDESPREAD TOMORROW AND TUESDAY. UPSLOPE FLOW DUE TO MOUNTAIN OROGRAPHICS AND THE FRONTAL BOUNDARY WILL ALSO SERVE TO HELP FOCUS CONVECTION OVER THE AREA THE NEXT FEW DAYS. WITH PRECIPITABLE WATER VALUES NEAR AN INCH...SOME BRIEF MODERATE TO HEAVY SHOWERS MAY OCCUR BUT RAINFALL ACCUMULATIONS WILL BE SPOTTY AT BEST. WITH STRONG DIRECTIONAL SHEAR IN PLACE SOME OF THE STORMS MAY APPROACH SEVERE CRITERIA WITH SMALL HAIL AND STRONG WIND GUSTS POSSIBLE. FROM LATE WEDNESDAY THROUGH NEXT WEEKEND A STATIC PATTERN WILL SET UP WITH THE WESTERN PART OF THE COUNTRY DOMINATED BY A HIGH PRESSURE RIDGE ALOFT. WARMER TEMPERATURES WILL OCCUR WHILE THE RIDGE IS IN PLACE. MOISTURE AT THE LOWER AND MID LEVELS WILL REMAIN TRAPPED BENEATH THE RIDGE WITH NO MECHANISM FOR FLUSHING OUT THE MOISTURE. PRECIPITABLE WATER VALUES WILL VARY BETWEEN .7 AND 1 INCH WITH A MARGINALLY UNSTABLE ATMOSPHERE PRESENT BY AFTERNOON. THIS WILL RESULT IN A PERSISTENT PATTERN OF ISOLATED THUNDERSTORMS OCCURRING IN THE AFTERNOON AND EVENING THROUGH NEXT WEEKEND. WITH AVAILABLE MOISTURE LIMITED...GENERALLY LIGHT OR TRACE AMOUNTS OF RAIN WILL BE WHAT OCCURS WITH AREA MOUNTAINS HAVING BETTER CHANCES FOR MEASURABLE RAIN. && .AVIATION...VALID 15/00Z-16/00Z VFR CONDITIONS WITH BRIEF PERIODS OF MVFR CEILINGS AND VSBYS NEAR ISOLATED THUNDERSTORMS. STRONGER GUSTY WINDS ALONG WEST SLOPES OF LOCAL MOUNTAINS WITH MODERATE LOW LEVEL MECHANICAL TURBULENCE VICINITY OF AREA MOUNTAINS. CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SACRAMENTO MOUNTAINS THIS LATE AFTERNOON AND EVENING WITH ADDITIONAL ISOLATED THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE TONIGHT AND TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 80 59 85 63 / 20 20 20 20 20 SIERRA BLANCA TX 52 72 51 78 52 / 20 20 20 20 20 LAS CRUCES 61 81 58 84 60 / 20 20 20 20 20 ALAMOGORDO 59 78 56 84 58 / 20 30 30 20 20 CLOUDCROFT 40 54 39 63 38 / 40 40 40 30 30 TRUTH OR CONSEQUENCES 61 80 58 84 58 / 20 20 20 20 20 SILVER CITY 53 74 51 77 52 / 10 30 30 30 20 DEMING 61 82 57 87 58 / 10 10 10 20 20 LORDSBURG 56 85 56 90 55 / 0 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NONE 04
Hazardous weather outlook, May 14, 4:15 AM MDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 AM MDT SUN MAY 14 2006 NMZ022>025-030>032-TXZ055-056-150230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 415 AM MDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS TONIGHT WITH A FEW STORMS PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH AND UP TO A QUARTER INCH OF RAIN. STRONGEST STORMS WILL BE EAST OF THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...HAIL AND OVER A HALF INCH OF RAIN. ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY NIGHT. ROGASH
In the hours before
Special weather statement, May 14, 1:55 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 155 PM MDT SUN MAY 14 2006 NMZ032-TXZ055-152000- SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...LAS CRUCES...EL PASO 155 PM MDT SUN MAY 14 2006 A STRONG BACKDOOR COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT TONIGHT. THIS FRONT WILL PRODUCE LOCALLY STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ON WEST FACING MOUNTAIN SLOPES TONIGHT INTO MONDAY. ADAIR
Special weather statement, May 14, 4:43 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 443 PM MDT SUN MAY 14 2006 NMZ023>025-032-TXZ055-056-150045- SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 443 PM MDT SUN MAY 14 2006 A COLD FRONT MOVING IN FROM THE EAST AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES CROSSING THE STATE FROM NORTHWEST TO SOUTHEAST WILL CAUSE THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND INTO TONIGHT...MAINLY EAST OF THE RIO GRANDE. SOME OF THESE STORMS COULD HAVE LARGE HAIL AND STRONG GUSTY WINDS IN EXCESS OF 55 MPH. STRONG OUTFLOW WINDS FROM THESE STORMS MAY CAUSE LOW VISIBILITY DUE TO BLOWING DUST AND SAND. DRIVERS SHOULD BE PREPARED FOR POSSIBLE HAZARDOUS CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...OTHER MEDIA SOURCES...OR THE NWS WEB SITE AT WEATHER.GOV/ELPASO FOR UPDATES AND ADDITIONAL INFORMATION.
Local storm report, May 14, 7:00 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
700 PM MDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 SE TIMBERON 32.62N 105.66W
05/14/2006 E0.75 INCH OTERO NM TRAINED SPOTTER
0610 PM HAIL 2 SE TIMBERON 32.62N 105.66W
05/14/2006 E1.00 INCH OTERO NM TRAINED SPOTTER
SPOTTER RELAYED A REPORT OF QUARTER SIZE HAIL JUST
OUTSIDE OF TIMBERON AT THE SACRAMENTAL LOOKOUT
&&
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:42 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 63 min |
| May 14, 6:44 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 61 min |
| May 14, 7:23 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 67 min |
| May 14, 9:27 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.